Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 33, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Mar 28, 2009, 8:09 PM CDT for Bledsoe County, Marion County, Sequatchie County, Tennessee. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2009, 8:09 PM CDT (01:09 UTC)
- Expired
- Mar 28, 2009, 9:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bledsoe County, TN, Marion County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 78 km from the middle of the area, began a volume at 01:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 7:29 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.2 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 471 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 315 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 7:55 PM CDT, 14 minutes earlier.
Area forecast discussion, Mar 28, 7:55 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
855 PM EDT SAT MAR 28 2009
.DISCUSSION...LINE OF STRONG STORMS MOVING EAST TOWARD FORECAST
AREA FROM MIDDLE TENNESSEE ALONG APPROACHING COLD FRONT. SINCE
SUNSET...SOME WEAKENING OF STORMS, BUT STILL FAIRLY STRONG HELICITY
AND SO TORNADO WATCH HAS BEEN ISSUED FOR SOUTHERN PLATEAU AND
PORTIONS OF ADJACENT VALLEY. BEHIND THE FRONT, WILL CONTINUE TO SEE
GUSTY WINDS AND WIND ADVISORY IS IN EFFECT THROUGH 08Z OVER THE
EAST TN MOUNTAINS. DRIER...COOLER AIR WILL REACH INTO THE AREA BY
MORNING. WILL UPDATE ZONE PACKAGE TO ADJUST EVENING WORDING.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 46 52 36 69 45 / 60 30 0 0 10
KNOXVILLE MCGEE TYSON AIRPORT, TN 45 50 35 65 43 / 60 30 0 0 10
OAK RIDGE, TN 43 49 34 64 43 / 60 30 0 0 10
TRI CITIES AIRPORT, TN 44 49 32 62 37 / 60 30 10 0 10
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...WIND ADVISORY UNTIL 4 AM EDT SUNDAY FOR THE FOLLOWING ZONES:
BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...SEVIER
SMOKY MOUNTAINS...SOUTHEAST GREENE...SOUTHEAST MONROE.
VA...NONE.
&&
BB/MJBHazardous weather outlook, Mar 28, 4:09 AM CDT, 16 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 509 AM EDT SAT MAR 28 2009 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-290915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 509 AM EDT SAT MAR 28 2009 /409 AM CDT SAT MAR 28 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST ACROSS THE MID MISSISSIPPI VALLEY REGION TODAY...REACHING THE OHIO RIVER VALLEY TONIGHT. WARM AND MOIST AIR AHEAD OF A STRONG COLD FRONT...WILL CAUSE NUMEROUS SHOWERS AND SCATTERED STRONG TO SEVERE STORMS TO DEVELOP THIS AFTERNOON AND EVENING. THE MAIN SEVERE THREATS WILL BE THE DAMAGING WINDS AND LARGE HAIL...ALTHOUGH ISOLATED TORNADOES COULD ALSO OCCUR. RESIDENTS OF EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA ARE URGED TO KEEP INFORMED ON THIS POTENTIALLY DANGEROUS SITUATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MUCH COLDER AIR WILL FLOW INTO THE REGION BEHIND PASSAGE OF A STRONG COLD FRONT SATURDAY NIGHT. NEAR OR BELOW FREEZING TEMPERATURES MAY OCCUR SUNDAY NIGHT...ESPECIALLY ACROSS THE HIGHER ELEVATIONS. TAKE NECESSARY PRECAUTIONS TO PROTECT TENDER OUTDOOR PLANTS AND VEGETATION...FROM A POSSIBLE BRIEF PERIOD OF FREEZING TEMPERATURES LATE SUNDAY NIGHT INTO MONDAY MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FROM MONDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. TG
In the hours before
Special weather statement, Mar 28, 7:21 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 821 PM EDT SAT MAR 28 2009 TNZ081-098-099-290230- SEQUATCHIE-MARION-HAMILTON- INCLUDING THE CITIES OF...DUNLAP...JASPER...CHATTANOOGA 821 PM EDT SAT MAR 28 2009 /721 PM CDT SAT MAR 28 2009/ ...LINE OF STRONG TO SEVERE STORMS APPROACHING CHATTANOOGA... A LINE OF THUNDERSTORMS WILL MOVE EAST INTO THE CHATTANOOGA AREA THIS EVENING. THIS LINE OF STORMS HAS A HISTORY OF PRODUCING LARGE HAIL AND TORNADOES IN MIDDLE TENNESSEE AND ALABAMA. THE STORMS ARE EXPECTED TO REACH CHATTANOOGA AROUND 1030 PM EDT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. DGS
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 9:09 PM CDT | Severe Thunderstorm Warning | MRX | Bledsoe, Rhea | 51 min |
| Mar 28, 9:42 PM CDT | Severe Thunderstorm Warning | MRX | Morgan, Roane | 33 min |
| Mar 28, 10:08 PM CDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Scott | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.